MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II ALIGNMENT TUBE; GUIDE, SURGICAL, INSTRUMENT

SMITH & NEPHEW, INC. JRNY II ALIGNMENT TUBE; GUIDE, SURGICAL, INSTRUMENT
Model Number 74014461
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/02/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the two instruments won't come apart for cleaning.It caused a delay of 30 minutes to an hour.There was an s&n backup device available.No patient injuries were reported.
 
Additional Manufacturer Narrative
The devices used in treatment were returned and evaluated.A visual inspection of the returned devices confirms that the devices got stuck to each other.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be trended by post market surveillance to assess for any necessary corrective actions.These devices are reusable instruments that can be exposed to numerous surgeries; damage from repeated use can occur.Probable causes that could contribute to the reported event, as reusable instruments are susceptible to missing components, damage from prolonged use and through misuse or rough handling.To avoid compromised performance or damage, it is recommended the devices be inspected prior to and after each use and cleaning.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.

Brand Name
JRNY II ALIGNMENT TUBE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9610647
Report Number1020279-2020-00349
Device Sequence Number2922821
Product Code FZX
UDI-Device Identifier00885556237892
UDI-Public00885556237892
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74014461
Device Catalogue Number74014461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Initial Date Received by Manufacturer 01/02/2020
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1